Alert archive / Utah / High Wind Warnings in 2024

High Wind Warning 8, NWS Salt Lake City, UT

August 23, 20249 counties in Utah

NWS Salt Lake City, UT issued this high wind warning at Aug 23, 2024, 2:49 PM MDT for 9 counties in Utah. It was in force for 31 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 23, 2024, 2:49 PM MDT (20:49 UTC)
Expired
Aug 24, 2024, 10:00 PM MDT
In force
31 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Box Elder County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT

The radar

The Salt Lake City radar (KMTX), 205 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 2:55 PM MDTTSTM WND GST 623 S Lehi, UTAmerican Fork Marina mesonet site.
Aug 23, 3:30 PM MDTTSTM WND GST 622 Sw Perry, UTMesonet station UTWLD I-15 at Willard POE.
Aug 24, 6:00 AM MDTNON-TSTM WND GST 633 S Brian Head, UTMesonet station BHCU1 Brian Head 2S.
Aug 24, 10:50 AM MDTNON-TSTM WND GST 591 Nne Stockton, UTMesonet station PC103 Stockton North.
Aug 24, 11:00 AM MDTNON-TSTM WND GST 621 Nne Stockton, UTMesonet station UTSTO SR-36 at MP 49 Stockton Bar.
Aug 24, 11:20 AM MDTNON-TSTM WND GST 679 Ssw Minersville, UTMesonet station PC472 Dry Willow.
Aug 24, 11:40 AM MDTNON-TSTM WND GST 642 Ssw Enoch, UTMesonet station UTNCC I-15 at MP 62 N Cedar City.
Aug 24, 12:20 PM MDTNON-TSTM WND GST 613 Nw Cove Ft, UTMesonet station PC332 Cove Fort.
Aug 24, 12:30 PM MDTNON-TSTM WND GST 645 Se Enterprise, UTMesonet station PC336 Big Mountain.
Aug 24, 1:30 PM MDTNON-TSTM WND GST 606 W Nephi, UTMesonet station PC349 Nephi West.
Aug 24, 2:10 PM MDTNON-TSTM WND GST 592 Wsw Big Cottonwood -, UTMesonet station UTSTR S-Turns - Big Cottonwood Canyon.
Aug 24, 2:17 PM MDTNON-TSTM WND DMG1 Nne South Salt Lake, UTSocial media post showing a tree down across the road near E Hollywood and 600E in Salt Lake City.
Aug 24, 2:20 PM MDTNON-TSTM WND GST 589 Sw Hatton, UTMesonet station UT144 I-15 at MP 144.
Aug 24, 2:20 PM MDTNON-TSTM WND GST 661 Ene Eureka, UTMesonet station PC348 Tintic.
Aug 24, 2:30 PM MDTNON-TSTM WND GST 594 Nne Lake Pt, UTMesonet station UT201 SR-201 at I-80.
Aug 24, 2:32 PM MDTNON-TSTM WND GST 591 Wsw Salt Lake City We, UTASOS station KSLC Salt Lake City Intl Arpt.
Aug 24, 2:50 PM MDTNON-TSTM WND GST 622 Nne Lake Pt, UTMesonet station PC490 Kennecott Rd Lake Point.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2024-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2024-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
2302 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WWUS75 KSLC 232049
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
249 PM MDT Fri Aug 23 2024

UTZ101-102-241200-
/O.UPG.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/
/O.NEW.KSLC.HW.W.0008.240823T2049Z-240825T0400Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Including the following locations - Park Valley, Dugway,
Grantsville, Wendover, Tooele, and Vernon
249 PM MDT Fri Aug 23 2024

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT SATURDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts in excess of 60 mph.

* WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush 
  Valleys.

* WHEN...Until 10 PM MDT Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

* ADDITIONAL DETAILS...Winds are likely to decrease overnight 
  especially for valley floors, with an increase again by late 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ103-115-122-241200-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/
Eastern Box Elder County-Western Millard and Juab Counties-
Southwest Utah-
Including the following locations - Milford, Cedar City,
Snowville, Delta, Beaver, Little Sahara, and Brigham City
249 PM MDT Fri Aug 23 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT SATURDAY...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 
  mph.

* WHERE...Western Millard and Juab Counties, Eastern Box Elder 
  County, and Southwest Utah.

* WHEN...Until 10 PM MDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

* ADDITIONAL DETAILS...Winds are likely to decrease overnight 
  especially for valley floors, with an increase again by late 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Secure outdoor objects.

&&

$$

UTZ104-105-241200-
/O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/
Northern Wasatch Front-Salt Lake Valley-
Including the following locations - Bountiful, Salt Lake City,
Sandy, West Jordan, and Ogden
249 PM MDT Fri Aug 23 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT 
SATURDAY...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 55 
  mph.

* WHERE...Northern Wasatch Front and Salt Lake Valley.

* WHEN...From 11 AM to 10 PM MDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ119>121-126-129-130-241200-
/O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/
Sevier Valley-Castle Country-San Rafael Swell-Upper Sevier River
Valleys-Capitol Reef National Park and Vicinity-Western
Canyonlands-
Including the following locations - Goblin Valley, Hanksville,
Castle Dale, Emery, Panguitch, Loa, Richfield, Koosharem, Price,
Green River, Torrey, Circleville, and Salina
249 PM MDT Fri Aug 23 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT 
SATURDAY...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 55 
  mph expected.

* WHERE...Castle Country, San Rafael Swell, Sevier Valley, Capitol 
  Reef National Park and Vicinity, Upper Sevier River Valleys, and 
  Western Canyonlands.

* WHEN...From 11 AM to 10 PM MDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
2 follow-up statements
890 
WWUS75 KSLC 240859
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
259 AM MDT Sat Aug 24 2024

UTZ101-102-250000-
/O.CON.KSLC.HW.W.0008.000000T0000Z-240825T0400Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Including the following locations - Tooele, Grantsville, Vernon,
Park Valley, Dugway, and Wendover
259 AM MDT Sat Aug 24 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts in excess of 60 mph.

* WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush 
  Valleys.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

* ADDITIONAL DETAILS...Winds will remain relatively light through 
  mid morning before strengthening again by early afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ103-115-122-250000-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/
Eastern Box Elder County-Western Millard and Juab Counties-
Southwest Utah-
Including the following locations - Beaver, Delta, Cedar City,
Milford, Snowville, Little Sahara, and Brigham City
259 AM MDT Sat Aug 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 
  mph.

* WHERE...Western Millard and Juab Counties, Eastern Box Elder 
  County, and Southwest Utah.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Strong winds and rough waves on area 
  waterways.

* ADDITIONAL DETAILS...Winds will remain relatively light through 
  mid morning before strengthening again by early afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Secure outdoor objects.

&&

$$

UTZ104-105-250000-
/O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/
Northern Wasatch Front-Salt Lake Valley-
Including the following locations - Salt Lake City, Bountiful,
Sandy, Ogden, and West Jordan
259 AM MDT Sat Aug 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM 
MDT THIS EVENING...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 55 
  mph.

* WHERE...Northern Wasatch Front and Salt Lake Valley.

* WHEN...From 11 AM this morning to 10 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ119>121-126-129-130-250000-
/O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/
Sevier Valley-Castle Country-San Rafael Swell-Upper Sevier River
Valleys-Capitol Reef National Park and Vicinity-Western
Canyonlands-
Including the following locations - Green River, Torrey, Salina,
Hanksville, Loa, Price, Circleville, Panguitch, Castle Dale,
Richfield, Koosharem, Goblin Valley, and Emery
259 AM MDT Sat Aug 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM 
MDT THIS EVENING...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 55 
  mph expected.

* WHERE...Castle Country, San Rafael Swell, Sevier Valley, Capitol 
  Reef National Park and Vicinity, Upper Sevier River Valleys, and 
  Western Canyonlands.

* WHEN...From 11 AM this morning to 10 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

MPS
597 
WWUS75 KSLC 241609
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1009 AM MDT Sat Aug 24 2024

UTZ115-122-250400-
/O.UPG.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/
/O.EXA.KSLC.HW.W.0008.000000T0000Z-240825T0400Z/
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Milford, Cedar City, Delta,
Beaver, and Little Sahara
1009 AM MDT Sat Aug 24 2024

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts in excess of 60 mph.

* WHERE...Western Millard and Juab Counties and Southwest Utah.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers. Areas of blowing 
  dust may reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ101-102-250400-
/O.CON.KSLC.HW.W.0008.000000T0000Z-240825T0400Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Including the following locations - Park Valley, Dugway,
Grantsville, Wendover, Tooele, and Vernon
1009 AM MDT Sat Aug 24 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts in excess of 60 mph.

* WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush 
  Valleys.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers. Areas of blowing 
  dust and salt may reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ106-116-250400-
/O.EXA.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/
Utah Valley-Eastern Juab/Millard Counties-
Including the following locations - Nephi, Provo, Scipio, Lehi,
Fillmore, and Payson
1009 AM MDT Sat Aug 24 2024

...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Eastern Juab/Millard Counties and Utah Valley.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Areas of blowing dust may reduce 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ103-250400-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/
Eastern Box Elder County-
Including the following locations - Snowville and Brigham City
1009 AM MDT Sat Aug 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Eastern Box Elder County.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Secure outdoor objects.

&&

$$

UTZ104-105-250400-
/O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/
Northern Wasatch Front-Salt Lake Valley-
Including the following locations - Bountiful, Salt Lake City,
Sandy, West Jordan, and Ogden
1009 AM MDT Sat Aug 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Wasatch Front and Salt Lake Valley.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Areas of blowing dust may reduce 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ119>121-126-129-130-250400-
/O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/
Sevier Valley-Castle Country-San Rafael Swell-Upper Sevier River
Valleys-Capitol Reef National Park and Vicinity-Western
Canyonlands-
Including the following locations - Goblin Valley, Hanksville,
Castle Dale, Emery, Panguitch, Loa, Richfield, Koosharem, Price,
Green River, Torrey, Circleville, and Salina
1009 AM MDT Sat Aug 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Castle Country, San Rafael Swell, Sevier Valley, Capitol 
  Reef National Park and Vicinity, Upper Sevier River Valleys, and 
  Western Canyonlands.

* WHEN...Until 10 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Areas of blowing dust may reduce 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Aug 23, 3:31 AM MDT, 11 hours 18 minutes earlier.

Area forecast discussion, Aug 23, 3:31 AM MDT, 11 hours 18 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
331 AM MDT Fri Aug 23 2024

.SYNOPSIS...Persistent moisture will allow for scattered to
numerous thunderstorms in the east today while dry and windy
conditions are forecast across the west. A cold front will sweep
in over the weekend, bringing cooler temperatures for much of the
state.

&&

.SHORT TERM (Through 12Z/6AM Sunday)...Just as anticipated for the
overnight hours, scattered showers and isolated thunderstorms are
continuing across southern Utah. A general progression to the
northeast toward the I-70 corridor is anticipated through the
morning hours as an overall complex of the same weather; scattered
showers and isolated thunderstorms.

Beginning this afternoon, risk for scattered to numerous showers
and thunderstorms are forecast to increase for areas east of
I-15. Greatest risks associated with these thunderstorms will be
heavy rains, gusty winds and small hail. An area to focus on with
the greatest threat for gusty winds/thunderstorm activity is noted
across the Bear River Valley and Wasatch Back in the afternoon
hours. The Bear River area is noting a 90% risk for wind gusts in
excess of 40 mph and 10% risk for 60 mph gusts. This would include
recreators on Bear Lake.

While risk for flash flooding has, as a whole, decreased compared to
yesterday there is still plenty of moisture available across
Utah. PW values continue around 1.0 inches in the south with
around 0.7 inches across the much of the rest of the state. While
mean flow of thunderstorms today is expected to be around 30 mph
(quite fast), training of showers and thunderstorms is still very
much a possibility. As a result, there will remain the possibility
of flash flooding in vulnerable areas such as in slot canyons,
normally dry washes, creeks and streams, recent burn scars, and
other low-lying and flood-prone locations.

The area that is not expected to have much moisture at all is across
western Utah.  An area of low pressure to our northwest is incurring
a very strong pressure gradient across California, Nevada and into
western Utah. Southerly sustained winds between 25 and 35 mph
will result across the western half of the state which is forecast
to continue through Saturday evening. Winds of this magnitude are
expected to spread eastward during the day Saturday as a cold
front tracks trough. Probabilities for wind gusts to exceed 45 mph
have remained high this afternoon across western Utah and as
such, a wind advisory will go into effect for Eastern Box Elder
County, the Great Salt Lake Desert/Mountains, Tooele and Rush
Valleys, Southwest Utah and western Millard/Juab counties.

As the aforementioned cold front makes it way eastward Saturday,
winds have only increased in likelihood to exceed wind advisory
thresholds for Saturday. Wind advisories will go into effect for
the northern Wasatch Front and Salt Lake Valley Saturday as a
result, while wind advisories continue Saturday for the above
mentioned areas in the west as well.

The cold front is forecast to stalling across the state on Sunday
becoming stationary. Behind this boundary, much colder air will
filter in. A very 'fall- like' feeling is coming your way, especially
the latter half of the weekend. Saturday's temperatures, while
cooler, will feel nothing like fall if you're comparing them to
Sunday's forecast temperatures!

.LONG TERM (After 12Z/6AM Sunday)...The period begins with an
anomalously deep trough over the Northern Rockies and Great Basin.
With the trough axis along the Nevada/Utah state line, enough
residual moisture will be present to support a chance for afternoon
showers and thunderstorms over southeast Utah, with some potential
over the Uinta Mountains as well, where snow level could dip to
around 11 thousand feet. With dry air in place over extreme
southwest Utah, some potential will still exist for critical fire
weather conditions, but even 75th percentile winds remain just below
criteria.

Generally dry weather is expected on Monday and Tuesday, as roughly
90 percent of ensemble solutions favor a generally flat ridge over
the Great Basin, with an associated dry westerly flow. The remaining
10 percent suggest a more amplified ridge with some returning mid
level moisture.

Greater uncertainty emerges for Wednesday, and especially Thursday.
Roughly 75 percent of ensemble solutions favor yet another trough
sweeping across the Northern Rockies into the Northern Plains, with
the remaining 25 percent offering a somewhat deeper and slower
solution, with moisture advecting into southern Utah.  Given
uncertainty, low chances (20-30 percent)for precipitation over
southern Utah on Wednesday and Thursday seem appropriate.

&&

.AVIATION...KSLC...VFR conditions will persist at the KSLC
terminal through the TAF period.  Enhanced southeast drainage winds
will become southerly and increase through the day, with gusts up to
35 knots during the afternoon and early evening.  Convection in the
KSLC vicinity will be possible from roughly 19Z through 23Z, with a
brief period of MVFR conditions due to rain.  Additionally, gusty
and erratic winds will be possible with the thunderstorms and
associated outflow boundaries.

.REST OF UTAH AND SOUTHWEST WYOMING...Showers will be
scattered about southeast Utah during the morning hours, with
associated areas of IFR ceilings and visibilities. Scattered showers
and thunderstorms will develop across Utah this afternoon, primarily
east and south of a KLGU to just east of KSGU line.  A period of
MVFR conditions and gusty and erratic winds will be possible with
the storms.  Additionally, outflow boundaries may create brief wind
shifts.  Strong southerly winds will persist into the
evening.

&&

.FIRE WEATHER...The region remains under the influence of two weather
systems today. An area of low pressure to our northwest is
incurring a very strong pressure gradient across California,
Nevada and into western Utah. Southerly winds sustained between 25
and 35 mph will result across the western half of the state by
this afternoon and continue through Saturday evening. With
critically dry conditions forecast for a chunk of the fire weather
zones, there is high risk for fire potential due to these dry and
windy conditions both Friday and Saturday. Winds are expected to
decrease some after sunset and into the overnight hours Friday
night. All of that considered, Red Flag Warnings will thusly
continue.

Across eastern (and southern) Utah zones, a much wetter scenario
will play out. There is little fire risk here outside of gusty
outflow winds that may result from thunderstorms that develop. In
fact, wetting rains for the eastern half of the state today range
anywhere from 40 to 80 percent. Chances for precipitation decrease
quite a bit for Saturday in these areas but isolated showers and
thunderstorms are still forecast.

By Sunday, wind speeds are forecast to diminish across these areas
and allow the threat for fire spread to decrease. Additionally,
temperatures will cool below seasonal normals behind the passage of
a cold front earlier in the weekend. These cooler conditions will be
short lived though as they will begin to climb again early next
week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory from 6 AM this morning to 10 PM MDT Saturday for
     UTZ101>103-115-122.

     Red Flag Warning from noon today to midnight MDT Saturday night
     for UTZ478-492-495.

     Wind Advisory from 11 AM to 10 PM MDT Saturday for UTZ104-105.

WY...None.
&&

NDeSmet/Barjenbruch

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Aug 23, 2:26 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
226 PM MDT Fri Aug 23 2024

UTZ125-128-232100-
South Central Utah UT-Southern Mountains UT-
226 PM MDT Fri Aug 23 2024

...A strong thunderstorm will impact portions of southwestern
Garfield and north central Kane Counties through 300 PM MDT
...

At 225 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles southeast of Henrieville, or 25 miles south of Escalante,
moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Garfield and north central Kane Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3731 11171 3742 11181 3759 11159 3741 11138
TIME...MOT...LOC 2025Z 232DEG 16KT 3740 11169

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

JW

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 2:26 PM MDTSpecial Weather StatementSLCKane34 min
Aug 23, 2:32 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane28 min
Aug 23, 2:57 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane33 min
Aug 23, 3:14 PM MDTSpecial Weather StatementSLCCache46 min
Aug 23, 3:22 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield, Kane4 hr
Aug 23, 3:23 PM MDTSevere Thunderstorm WarningSLCGarfield52 min
Aug 23, 3:25 PM MDTSpecial Weather StatementSLCMorgan, Summit50 min
Aug 23, 3:37 PM MDTSpecial Weather StatementSLCKane23 min
Aug 23, 3:42 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache48 min
Aug 23, 3:46 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield3 hr
Aug 23, 3:46 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane44 min
Aug 23, 3:57 PM MDTSpecial Weather StatementSLCCache48 min
Aug 23, 3:58 PM MDTSevere Thunderstorm WarningSLCGarfield47 min
Aug 23, 4:14 PM MDTSpecial Weather StatementSLCMorgan, Summit, Wasatch61 min
Aug 23, 4:19 PM MDTSpecial Weather StatementSLCDavis, Weber41 min
Aug 23, 4:34 PM MDTSpecial Weather StatementSLCRich26 min
Aug 23, 4:36 PM MDTSevere Thunderstorm WarningSLCGarfield, Wayne54 min
Aug 23, 4:46 PM MDTSpecial Weather StatementSLCSanpete, Utah59 min
Aug 23, 4:46 PM MDTSpecial Weather StatementSLCGarfield44 min
Aug 23, 4:53 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield, Wayne4 hr
Aug 23, 5:09 PM MDTSpecial Weather StatementSLCGarfield51 min
Aug 23, 5:20 PM MDTFlash Flood Warning Considerable damage threatSLCGarfield, Kane8 hr
Aug 23, 5:21 PM MDTSevere Thunderstorm WarningSLCEmery, Wayne24 min

Nearby

High Wind Warnings in Utah, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.